Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 32, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Apr 4, 2012, 10:43 PM EDT. It took effect at Apr 5, 2012, 4:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 10:43 PM EDT (02:43 UTC)
- In effect from
- Apr 5, 2012, 4:00 AM EDT
- Expired
- Apr 5, 2012, 12:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
700 WHUS72 KMHX 050243 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1043 PM EDT WED APR 4 2012 ...HAZARDOUS BOATING CONDITIONS EXPECTED OVERNIGHT THROUGH SATURDAY... .A COLD FRONT WILL MOVE THROUGH THE WATERS FROM NORTH TO SOUTH OVERNIGHT...THEN STALL SOUTH OF THE REGION ON THURSDAY. AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS SOUTH CAROLINA AND PUSH EAST TOWARDS THE NC WATERS ON FRIDAY. WINDS AND SEAS WILL RAMP UP AS THE LOW DEVELOPS...PUSHES OFF THE SC/NC COAST...AND INTENSIFIES ACROSS THE WESTERN ATLANTIC FRIDAY NIGHT. SEAS WILL LINGER AT OR ABOVE 6 FEET FOR THE CENTRAL AND NORTHERN WATERS THROUGH SATURDAY EVENING. AMZ130-051045- /O.NEW.KMHX.SC.Y.0032.120405T0800Z-120405T1600Z/ ALBEMARLE SOUND- 1043 PM EDT WED APR 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO NOON EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON EDT THURSDAY. * WINDS...NORTH TO NORTHEAST 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-154-051045- /O.EXT.KMHX.SC.Y.0031.120405T0800Z-120408T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1043 PM EDT WED APR 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM THURSDAY TO 5 AM EDT SUNDAY... * WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS...BECOMING NORTHEAST 20 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS THURSDAY NIGHT AND FRIDAY. * SEAS...3 TO 5 FEET...BUILDING TO 6 TO 9 FEET THURSDAY NIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-051045- /O.EXT.KMHX.SC.Y.0031.120405T1000Z-120408T0000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 1043 PM EDT WED APR 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THURSDAY TO 8 PM EDT SATURDAY... * WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS...BECOMING NORTHEAST 20 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS THURSDAY NIGHT AND FRIDAY. * SEAS...3 TO 5 FEET...BUILDING TO 5 TO 8 FEET THURSDAY NIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-051045- /O.EXT.KMHX.SC.Y.0031.120405T0800Z-120407T1100Z/ PAMLICO SOUND- 1043 PM EDT WED APR 4 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM THURSDAY TO 7 AM EDT SATURDAY... * WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS...BECOMING NORTHEAST 20 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS THURSDAY NIGHT AND FRIDAY. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
696 WHUS72 KMHX 050856 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 456 AM EDT THU APR 5 2012 ...HAZARDOUS BOATING CONDITIONS EXPECTED THROUGH SATURDAY... .A COLD FRONT WILL PUSH SOUTH THROUGH THE WATERS EARLY THIS MORNING...THEN STALL SOUTH OF THE REGION ON TODAY. AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS SOUTH CAROLINA AND PUSH EAST TOWARDS THE NC WATERS ON FRIDAY. WINDS AND SEAS WILL RAMP UP AS THE LOW DEVELOPS...PUSHES OFF THE SC/NC COAST...AND INTENSIFIES ACROSS THE WESTERN ATLANTIC FRIDAY NIGHT. SEAS WILL LINGER AT OR ABOVE 6 FEET FOR THE CENTRAL AND NORTHERN WATERS THROUGH SATURDAY EVENING. AMZ152-154-051700- /O.EXT.KMHX.SC.Y.0031.000000T0000Z-120406T1200Z/ /O.NEW.KMHX.GL.A.0004.120406T1200Z-120407T0600Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 456 AM EDT THU APR 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. * WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS...INCREASING TO 25 TO 35 KNOTS WITH GUSTS UP TO 40 KNOTS FRIDAY THROUGH FRIDAY EVENING. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ156-158-051700- /O.EXT.KMHX.SC.Y.0031.120405T1000Z-120406T1200Z/ /O.NEW.KMHX.GL.A.0004.120406T1200Z-120407T0600Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 456 AM EDT THU APR 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. * WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS...INCREASING TO 25 TO 35 KNOTS FRIDAY THROUGH FRIDAY EVENING. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ135-051700- /O.EXT.KMHX.SC.Y.0031.000000T0000Z-120406T1200Z/ /O.NEW.KMHX.GL.A.0004.120406T1200Z-120407T0600Z/ PAMLICO SOUND- 456 AM EDT THU APR 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. * WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS...INCREASING TO 25 TO 35 KNOTS FRIDAY AND FRIDAY NIGHT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ150-051700- /O.EXT.KMHX.SC.Y.0031.000000T0000Z-120408T0400Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 456 AM EDT THU APR 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT SATURDAY NIGHT... * WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS...INCREASING TO 20 TO 30 KNOTS FRIDAY THROUGH FRIDAY NIGHT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-051600- /O.CON.KMHX.SC.Y.0032.000000T0000Z-120405T1600Z/ ALBEMARLE SOUND- 456 AM EDT THU APR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 8:02 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 4, 8:02 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
802 PM EDT WED APR 4 2012
.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH THROUGH THE AREA THIS EVENING AND
TONIGHT...THEN STALL JUST SOUTH OF THE AREA THURSDAY. HIGH PRESSURE
WILL EXTEND OVER THE AREA FROM THE NORTH THURSDAY NIGHT THROUGH
THE WEEKEND...WITH LOW PRESSURE PASSING SOUTH OF THE AREA THURSDAY
NIGHT INTO FRIDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 750 PM WED...MHX CWA REMAINS UNDER SEVERE THUNDERSTORM WATCH
140 FOR CONVECTION CROSSING THE NORTHWESTERN AND CENTRAL CWA.
SURFACE TROUGH REMAINS WEST OF THE AREA THIS EVENING WITH SHORTWAVE
ENERGY CROSSING THROUGH CENTRAL VA. SURFACE WINDS REMAIN SOUTHWESTERLY
AHEAD OF THE FRONT WITH GUSTS UPWARDS OF 30 MPH WITH OUTFLOW
BOUNDARIES FROM CONVECTION. WINDS WILL SHIFT NORTHWESTERLY BEHIND
THE FRONT OVERNIGHT. THE POSSIBILITY FOR STRONG TO SEVERE STORMS
IS DIMINISHING AS THE CURRENT CONVECTION PUSHES INTO A MORE STABLE
MARINE ENVIRONMENT BEHIND THE SEA BREEZE ORIENTED SOUTHWEST TO
NORTHEAST FROM INLAND ONSLOW THROUGH NEW BERN TO MAINLAND HYDE AND
DARE COUNTIES. MINIMAL THREATS OF DAMAGING WIND GUSTS AND HAIL UP
TO 1.5 INCHES. SHEAR CONTINUES TO REMAIN UNIMPRESSIVE AHEAD OF THE
MAIN SHORTWAVE...LIMITING UPDRAFT STRENGTH.
MAINTAINED CHANCE POPS THIS EVENING AND OVERNIGHT WITH SHOWERS AND
THUNDERSTORMS...SOME WHICH MAY HAVE LOCALLY HEAVY RAINFALL. TEMPS
OVERNIGHT WILL BE MILD DUE TO CLOUD COVER AND PRECIP...MID TO
UPPER 50S INLAND TO 60 ALONG THE COAST.
&&
.SHORT TERM /THURSDAY/...
AS OF 3 PM WED...SURFACE FRONT WILL PUSH SOUTH ACROSS THE AREA
TONIGHT TO NEAR THE NC/SC BORDER BY AROUND SUNRISE. CONTINUED
SLIGHT CHANCE POPS EARLY THURS TO CHANCE POPS THURS AFTERNOON AND
LEFT OUT MENTION OF THUNDER AS ENVIRONMENT WILL BE WORKED OVER
FROM THIS EVENINGS AND TONIGHTS CONVECTION. SHORTWAVE ENERGY WILL
CROSS WEST TO EAST ACROSS THE REGION ON THURS AHEAD OF A DEVELOPING
SURFACE LOW ACROSS THE SOUTHEASTERN STATES THURS NIGHT. TEMPS WILL
BE TRICKY DUE TO CLOUD COVER...PRECIP...AND LOW LEVEL THICKNESS
GRADIENT FROM NORTH TO SOUTH...BUT GENERALLY EXPECT LOWER 70S
ACROSS SOUTHERN ZONES TO LOWER 60S ACROSS NORTHERN ZONES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 215 PM WED...UPR LOW CURRENTLY OVER SRN PLAINS WILL WEAKEN
AS IT SLIDES EAST AND MOVES S OF REGION LATER THU NIGHT AND FRI.
AS THIS FEATURE APPROACHES AND CROSSES EXPECT SFC LOW TO DEVELOP ON
FRONTAL BOUNDARY S OF REGION THU NIGHT AND MOVE E FRI. EXPECT RAIN
TO OVERSPREAD THE SRN TIER THU NIGHT WITH DECREASING CVRG OF RAIN
AS HEAD N...HAVE CATEGORICAL POPS S TO CHC FAR N LATER THU NIGHT
THRU EARLY FRI. DRIER AIR WILL SPREAD IN FROM THE N FRI AFTN
ENDING PRECIP FROM NW TO SE. DRY AND COOL SAT AS INIT UPR TRF
MOVES THRU. WL MODERATE A BIT SUN AND MON AS WEAK RIDGING ALOFT
SLIDES ACROSS...HIGHS NEAR NORMAL WITH UPR 60S TO LOWER 70S
INLAND. ANOTHER UPR TRF WILL CROSS REGION TUE...AT THIS POINT WL
KEEP POPS OUT AS ATMS LOOKS DRY BUT WILL HAVE PRETTY GOOD FORCING
SO POPS MAY BE NEEDED IN LATER FCSTS. BELOW NORMAL TEMPS EXPECTED
MID PART OF NEXT WEEK WITH THE UPR TRF ALONG THE E CST.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 800 PM...MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS HAVE
IMPACTED PGV/ISO BUT VFR REMAINS AT OAJ/EWN AS THE COLD FRONT HAS
NOT REACHED THE SOUTHERN TAFS YET. THE COLD FRONT WILL CONTINUE
APPROACHING FROM THE NORTHWEST TONIGHT WITH SWLY WINDS SHIFTING
TO NLY. TSTMS EXPECTED TO WEAKEN AS THE AIRMASS BECOMES STABLE BUT
COULD SEE A FEW SHOWERS CONTINUE LATE TONIGHT...OTHERWISE RETURN
TO VFR BY LATE TONIGHT INTO EARLY THURS. FRONTAL BOUNDARY WILL
REMAIN SOUTH OF THE AREA THURS WITH WEAK SHORTWAVE ENERGY RIDING
EAST ALONG THE BOUNDARY...ALLOWING FOR POSSIBLE WEAK SHOWERS AND
MID/HIGH CLOUDS.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 215 PM WED...WIDESPREAD RAIN IS EXPECTED ESPCLY SRN TIER
LATER THU NIGHT AND EARLY FRI..EXPECT MVFR CIGS WITH PERIOD OF
IFR POSS ESPCLY SRN TAF SITES THRU EARLY FRI MORN. VFR WILL BECOME
DOMINANT LATER FRI AS DRIER AIR WORKS IN AS SFC LOW AND UPR TRF
MOVE OFFSHORE. CONT MAINLY VFR REST OF THE PERIOD AS ATMS WILL
REMAIN RATHER DRY WITH HIGH PRES DOMINATING.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 755 PM WED...LATEST SURFACE AND BUOY OBSERVATIONS INDICATE
SOUTHWESTERLY WINDS 10-15 KNOTS AND SEAS 2 TO 4 FT ACROSS THE
CENTRAL AND SOUTHERN WATERS...SOUTH OF THE COLD FRONT...WITH WINDS
SHIFTING NORTH BEHIND THE FRONT. A COLD FRONT WILL CONTINUE
PUSHING SOUTH ACROSS THE WATERS TONIGHT FROM THE NORTH. WINDS WILL
SHIFT WEST THEN NORTH BEHIND THE FRONT AND INCREASE 10-20 KT ON
THURS. SEAS WILL CHANGE LITTLE DURING THE DAY THURS...2-4 FT...BUT
WILL CONVERT FROM 9-11 SEC LONG PERIOD SWELL TO WIND WAVE SEAS AS
THE FRONT CROSSES. BETTER CONFIDENCE WITH INCREASING NORTHEASTERLY
WINDS LATE THURS...ALONG WITH BUILDING SEAS...THUS HAVE HOISTED
SCA FLAGS FOR THE COASTAL WATERS AND PAMLICO SOUND STARTING EARLY
THURS AFTERNOON.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 215 PM WEDNESDAY...SFC LOW WILL PASS S OF THE REGION THU
NIGHT AND DEEPEN A BIT FRI OFFSHORE. THIS WILL PRODUCE A TIGHT
GRDNT ALONG THE CST WITH GUSTY N/NE WINDS AS HIGH PRES BUILDS IN
FROM THE NW. LOOKS LIKE WILL BE CLOSE TO GALES FOR A PERIOD LATE
THU NIGHT AND EARLY FRI...FOR NOW WILL NOT INCLUDE ANY GALE
HEADLINES SINCE IS MARGINAL AND LATE THIRD TO FOURTH PERIOD. THE
STRONG WINDS WILL BUILD SEAS UP TO NEAR 10 FEET OVER THE OUTER
WTRS S OF OREGON INLET FRI. WINDS WILL DIMINISH AS HIGH PRES
BUILDS IN SAT AND SAT NIGHT HOWEVER WILL PROB TAKE TIL LATE SAT
NIGHT OR EARLY SUNDAY FOR SEAS TO DROP BELOW 6 FT OUTER CNTRL AND
NRN WTRS. SECONDARY FRONT WILL CROSS LATER SUN NIGHT WITH SOME
INCREASE IN W TO NW WINDS INTO MON BUT FOR NOW LOOKS LIKE
CONDITIONS WILL STAY BELOW SCA LVLS MON.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 AM FRIDAY TO 7 AM EDT SATURDAY FOR
AMZ135.
SMALL CRAFT ADVISORY FROM 2 PM THURSDAY TO 5 AM EDT SUNDAY FOR
AMZ150-152-154.
SMALL CRAFT ADVISORY FROM 2 PM THURSDAY TO 8 PM EDT SATURDAY
FOR AMZ156-158.
&&
SYNOPSIS...DAG
NEAR TERM...DAG
SHORT TERM...DAG
LONG TERM...RF
AVIATION...RF/DAG
MARINE...RF/DAGHazardous weather outlook, Apr 4, 9:40 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 940 PM EDT WED APR 4 2012 NCZ029-044>047-079>081-090>095-098-103-104-060145- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 940 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 4, 6:06 PM EDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
606 PM EDT WED APR 4 2012
NCZ044-079-091-042300-
GREENE-LENOIR-PITT-
606 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS LENOIR...PITT AND GREENE
COUNTIES THROUGH 700 PM EDT...
AT 606 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTH OF LINDELL...OR ABOUT 15 MILES WEST OF FARMVILLE...MOVING EAST
AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WALSTONBURG......
FOUNTAIN...CASTORIA...FARMVILLE......LIZZIE...BELL ARTHUR.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3571 7761 3563 7723 3530 7746 3552 7783
3557 7783
TIME...MOT...LOC 2206Z 290DEG 20KT 3566 7783
31/5Special weather statement, Apr 4, 6:26 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
626 PM EDT WED APR 4 2012
NCZ029-045-042330-
MARTIN-WASHINGTON-
626 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON AND MARTIN
COUNTIES THROUGH 730 PM EDT...
AT 626 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JAMESVILLE...OR ABOUT 6 MILES EAST OF WILLIAMSTON...MOVING EAST AT 30
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...DARDENS...PLYMOUTH...HINSON...ROPER.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3586 7703 3587 7700 3590 7695 3590 7692
3586 7689 3582 7689 3585 7684 3589 7683
3589 7681 3587 7678 3589 7673 3589 7660
3570 7667 3570 7686 3575 7713 3591 7707
3591 7702
TIME...MOT...LOC 2226Z 275DEG 34KT 3583 7695Special weather statement, Apr 4, 6:32 PM EDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
632 PM EDT WED APR 4 2012
NCZ079-091-042330-
GREENE-LENOIR-
632 PM EDT WED APR 4 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS LENOIR AND GREENE COUNTIES
THROUGH 730 PM EDT...
AT 632 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SHINE TO
12 MILES WEST OF SHINE TO 24 MILES WEST OF SHINE...OR ALONG A LINE
EXTENDING FROM 12 MILES WEST OF FARMVILLE TO 6 MILES NORTH OF
GOLDSBORO TO 15 MILES WEST OF GOLDSBORO...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SHINE...ARBA......
JASON...INSTITUTE...DAWSON......LA GRANGE...FALLING CREEK......
GRAINGERS...KINSTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3534 7783 3537 7781 3540 7781 3543 7783
3551 7783 3550 7780 3544 7769 3529 7746
3517 7760 3515 7778 3518 7784
TIME...MOT...LOC 2232Z 311DEG 19KT 3552 7778 3545 7799
3543 7821
10Special weather statement, Apr 4, 6:47 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
647 PM EDT WED APR 4 2012
NCZ029-080-042330-
BEAUFORT-MARTIN-
647 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT AND MARTIN
COUNTIES THROUGH 730 PM EDT...
AT 647 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BEARGRASS...OR ABOUT 9 MILES SOUTHWEST OF WILLIAMSTON...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SMITHWICK...OLD FORD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3575 7711 3571 7696 3567 7689 3555 7713
3558 7711 3560 7715 3562 7714 3564 7717
3568 7717 3570 7719 3571 7719 3572 7717
3575 7719 3578 7714
TIME...MOT...LOC 2247Z 332DEG 15KT 3573 7714
27Special weather statement, Apr 4, 7:02 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
702 PM EDT WED APR 4 2012
NCZ044-079-091-042330-
GREENE-LENOIR-PITT-
702 PM EDT WED APR 4 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS LENOIR...PITT AND GREENE
COUNTIES THROUGH 730 PM EDT...
AT 701 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MAURY...OR ABOUT 8 MILES SOUTH OF FARMVILLE...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...ROUNDTREE...AYDEN...WINTERVILLE...GRIFTON...JOHNSONS
MILLS...QUINERLY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3559 7763 3555 7718 3533 7738 3534 7740
3533 7743 3531 7743 3530 7745 3528 7744
3545 7771
TIME...MOT...LOC 2301Z 282DEG 22KT 3548 7754
5Local storm report, Apr 4, 7:05 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
705 PM EDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL SHINE 35.44N 77.79W
04/04/2012 E0.50 INCH GREENE NC PUBLIC
BROADCAST MEDIA RELAYED REPORT OF PEA TO DIME SIZE HAIL
NEAR SHINE.
&&
EVENT NUMBER MHX1200098
DAGThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:47 PM EDT | Small Craft Advisory | MHX | 22 hr | |
| Apr 4, 11:41 PM EDT | Special Weather Statement | MHX | Greene, Lenoir, Pitt | 64 min |
| Apr 5, 1:20 AM EDT | Special Weather Statement | MHX | Lenoir | 40 min |
| Apr 5, 4:03 AM EDT | Special Weather Statement | MHX | Dare | 27 min |
| Apr 5, 4:56 AM EDT | Gale Watch | MHX | 11 hr | |
| Apr 5, 2:46 PM EDT | Coastal Flood Advisory | MHX | Pamlico | 33 hr |
| Apr 5, 2:46 PM EDT | Wind Advisory | MHX | 21 hr | |
| Apr 5, 3:35 PM EDT | Gale Warning | MHX | 31 hr | |
| Apr 5, 3:35 PM EDT | Small Craft Advisory | MHX | 54 hr |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.